Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 9, 2010, 3:15 PM CDT for Wilson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2010, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 9, 2010, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Wilson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
907
WGUS54 KOHX 092015
FFWOHX
TNC189-092315-
/O.NEW.KOHX.FF.W.0025.100609T2015Z-100609T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT WED JUN 9 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM THUNDERSTORMS OVER SOUTHEAST WILSON
COUNTY. A STORM SPOTTER REPORTED OVER 2 INCHES OF RAIN SO FAR.
* THE STORM PRODUCING FLASH FLOODING WILL AFFECT FALL CREEK AND
SMITH FORK CREEK AND THE NORENE COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3602 8627 3604 8606 3599 8603 3597 8615
3598 8626
$$
131 follow-up statement
709
WGUS74 KOHX 092055
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT WED JUN 9 2010
TNC189-092315-
/O.CON.KOHX.FF.W.0025.000000T0000Z-100609T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON TN-
355 PM CDT WED JUN 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHEASTERN WILSON COUNTY...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER THE WARNED AREA.
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES HAVE FALLEN IN THE WARNED
AREA...AND RISES ON FALL CREEK AND SMITH FORK CREEK CAN BE EXPECTED.
THIS INCLUDES ROUTES 266 AND 267 NEAR CAINSVILLE...GREENVALE...AND
STATESVILLE.
THUNDERSTORMS WITH EXCESSIVE RAIN...INCLUDING RAINFALL RATES OF 3
INCHES PER HOUR...WILL CONTINUE OVER THE WARNED AREA. IF YOU COME
ACROSS A FLOODED ROAD...SEEK AN ALTERNATE ROUTE. REMEMBER...TURN
AROUND...DONT DROWN.
LAT...LON 3602 8627 3604 8606 3599 8603 3597 8615
3598 8626
$$
LAROSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:38 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CDT WED JUN 9 2010 .DISCUSSION... MAJOR THEMES THIS PACKAGE WILL BE GREATER THAN AVERAGE POSSIBILITIES FOR THUNDERSTORMS TONIGHT THROUGH FRIDAY... INCREASING HEAT AND HUMIDITY THROUGH THE WEEKEND... AND COLD FRONT WITH RELIEF FROM THE MUGGY WEATHER EARLY NEXT WEEK. REST OF THIS AFTERNOON AND TONIGHT...AIR MASS IS UNSTABLE AND VERY MOIST WHILE KBNA 12Z SOUNDING SHOWED PWAT OF OVER 2 INCHES. SCATTERED STORMS DEVELOPING EARLY THIS AFTERNOON SHOULD INCREASE IN COVERAGE. POTENTIAL FOR STRONG TO SEVERE STORMS EXISTS. HEAVY RAINFALL IS POSSIBLE BUT FAVORABLE STORM SPEED... 20 TO 25 MPH... SHOULD HELP KEEP THINGS IN CHECK. EXPECT STORMS TO DIMINISH MID/LATE EVENING BUT WILL KEEP POPS THRU THE NIGHT. THURSDAY/FRIDAY...WILL GO WITH CHC TO LIKELY POPS AGAIN THURSDAY AS AIRMASS CONTINUES TO BE UNSTABLE AND EXTREMELY MOIST. WEAK COLD FRONT OVER SOUTHERN MO/IL/IN TODAY IS EXPECTED TO STALL NEAR THE KY/TN BORDER... AND UPPER LEVEL LOW PRESENTLY OVER EAST TX WILL APPROACH TN FROM THE SOUTHWEST AND AID LIFT. GRADUAL WARMING TREND WILL INCREASE TEMPS A COUPLE DEGREES BUT WILL SLIGHTLY UNDERCUT MODEL GUIDANCE. POPS WILL DROP OFF AGAIN IN THE EVENING BUT INCREASE TO CHC CATEGORY AREAWIDE FRIDAY AS THAT UPPER LEVEL LOW MOVES EVEN CLOSER TO TN WITH CONTINUED RICH HUMIDITY. HEAT INDEX WILL INCREASE BY FRIDAY AS TEMPS CREEP INTO THE LOWER 90S WITH DAYTIME DEW POINTS AROUND 70. SAT/SUN...UPPER LEVEL LOW WILL MOVE AWAY FROM TN AND SOUTHERN H5 RIDGE WILL INCREASE SLIGHTLY. THIS WILL REDUCE THUNDERSTORM CHANCES OVER THE WEEKEND BUT NOT END THEM ALTOGETHER...AND WILL CARRY SLIGHT CHANCE TO CHANCE POPS BOTH DAYS. MAIN STORY THIS WEEKEND WILL BE THE HEAT...WITH MAX TEMPS IN THE 90S AND HIGH HUMIDITY. SPECIAL WEATHER STMT WAS ISSUED THIS MORNING TO HIGHLIGHT HEAT THREAT. RELIEF WILL ARRIVE MONDAY AS STRONG UPPER LEVEL LOW SWINGS INTO THE GREAT LAKES... AND SENDS A COLD FRONT PLUNGING INTO THE SE U.S. FRONT SHOULD ARRIVE IN MIDDLE TN ON MONDAY SO EXPECT MORE STORMS. COOLER AND MUCH DRIER AIR WITH NORTH WINDS ON TAP FOR TUESDAY AND WEDNESDAY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 89 72 91 / 30 60 20 40 CLARKSVILLE 69 88 70 89 / 30 50 20 40 CROSSVILLE 69 82 66 86 / 40 50 20 40 COLUMBIA 72 90 72 92 / 30 50 20 30 LAWRENCEBURG 72 89 71 91 / 30 50 30 30 WAVERLY 71 89 71 90 / 30 50 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && LV
Hazardous weather outlook, Jun 9, 7:35 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 735 AM CDT WED JUN 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 735 AM CDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING NUMEROUS THUNDERSTORMS TO THE AREA TODAY AND POSSIBLY TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS... MAINLY DAMAGING DOWNBURST WINDS AND HAIL. THE ATMOSPHERE WILL BE VERY MOIST THUS THUNDERSTORMS WILL PRODUCE VERY HEAVY DOWNPOURS AND POSSIBLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LINGERING FRONTAL BOUNDARY WILL HELP SET OFF SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS ON THURSDAY...SOME MAY EVEN BECOME STRONG TO SEVERE LOCALLY. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND...BUT MAINLY AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Special weather statement, Jun 9, 11:03 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1103 AM CDT WED JUN 9 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-101815- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 1103 AM CDT WED JUN 9 2010 ...EXTREME CAUTION ADVISED FOR HEAT AND HUMIDITY THIS WEEKEND... NUMEROUS OUTDOOR EVENTS WILL BE TAKING PLACE ACROSS MIDDLE TENNESSEE THIS WEEKEND. THOSE ORGANIZING AND PARTICIPATING IN THESE EVENTS SHOULD BE PREPARED FOR HEAT STRESS. HIGHS EACH DAY THROUGH THE WEEKEND WILL REACH THE LOW TO MID 90S WITH LOWS IN THE LOW TO MID 70S. HUMIDITY LEVELS WILL BE HIGH...AND THIS WILL MAKE IT FEEL EVEN MORE UNCOMFORTABLE. THE HEAT INDEX EACH AFTERNOON WILL PUSH NEAR 100. HERE ARE SOME SUGGESTIONS FOR THOSE WHO WILL BE OUTDOORS THIS WEEKEND... DRINK PLENTY OF NON ALCOHOLIC FLUIDS. WEAR LIGHT WEIGHT AND LIGHT COLORED CLOTHING. TAKE FREQUENT BREAKS IN THE SHADE AND TRY TO AVOID SUNBURN. MORE INFORMATION ABOUT HEAT SAFETY CAN BE FOUND AT HTTP://WWW.WEATHER.GOV/NASHVILLE IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS WILL POSE A RISK THROUGH THE WEEKEND. LIGHTNING IS A DANGER WITH ALL THUNDERSTORMS. ALSO...SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. IF THUNDERSTORMS APPROACH...SEEK SHELTER. EVENT ORGANIZERS SHOULD HAVE PLANS IN PLACE FOR THUNDERSTORMS AND SEVERE WEATHER. 13
Special weather statement, Jun 9, 2:46 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 246 PM CDT WED JUN 9 2010 TNZ028-062>064-092015- CANNON-DEKALB-RUTHERFORD-WILSON- 246 PM CDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DEKALB...RUTHERFORD AND WILSON COUNTIES... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR WALTERHILL AND ANOTHER ABOUT 10 MILES EAST OF WALTERHILL...MOVING EAST AT 20 MPH. PEOPLE IN NORTHEASTERN RUTHERFORD...NORTHERN CANNON...NORTHWESTERN DEKALB AND SOUTHEASTERN WILSON COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 26 min |
| Jun 9, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 23 min |
| Jun 9, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 37 min |
| Jun 9, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 26 min |
| Jun 9, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 37 min |
| Jun 9, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 32 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 27 min |
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 46 min |
| Jun 9, 4:15 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, White, Wilson | 30 min |
| Jun 9, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Warren | 27 min |
| Jun 9, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jun 9, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 29 min |
| Jun 9, 4:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Jun 9, 5:12 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Grundy, Warren | 33 min |
| Jun 9, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 25 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.